Hail, Greene
- When
- May 1, 5:00 AM CST
- Where
- Greene County, 5 mi SE of (Sgf)springfield Arpt
- Measured
- 0.88 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 37.267, -93.350
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 1, 1:40 AM CST, 3 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 240 AM CDT THU MAY 1 2003 CONVECTION ONGOING THIS MORNING OVER NORTH AND WEST SECTIONS OF THE FORECAST AREA...AHEAD OF A FRONT EXTENDING FROM PONCA CITY OK TO COLUMBIA. HAD A FEW HAILERS EARLIER BUT OUTFLOW HAS PUSHED AHEAD OF CONVECTION CUTTING OFF MOIST UNSTABLE INFLOW. HEAVY RAINFALL/FLOODING APPEARS TO BE MAIN THREAT AS CELLS REDEVELOP OVER SOUTH CENTRAL KANSAS AND TRAIN OVER SOUTHEAST KANSAS AND WEST CENTRAL MO. SEVERE THUNDERSTORM WATCH 192 WILL BE EXPIRING SOON AND STILL DEBATING WHETHER OR NOT AN EXTENSION WILL BE NEEDED. WILL UPDATE CODE AT THE END OF AFD AND SEND HEADERS OUT WITH NEW ZONE PACKAGE IF NEEDED. EXPECT CONVECTION TO CONTINUE MOVING THROUGH THE AREA THIS MORNING AS UPPER LEVEL DISTURBANCE PUSHING EASTWARD FROM SOUTHWEST KANSAS AND FRONTAL CONVERGENCE HELP ERODE CAP THAT SUPPRESSED STORMS YESTERDAY AFTERNOON. ALSO WOULDNT BE SURPRISED TO SEE ANOTHER ROUND OF STRONG CONVECTION ESPECIALLY OVER EASTERN SECTIONS WHERE SOME DESTABILIZATION CAN OCCUR WITH AFTERNOON HEATING. WILL SEE GRADUAL ENDING OF PRECIP TONIGHT AND EARLY FRIDAY AS COLD FRONT DROPS SOUTH OF THE OZARKS ALLOWING MUCH MORE STABLE AIR TO BUILD INTO THE REGION. WILL NOT GO QUITE AS LOW WITH TEMPS AS MAV GUIDANCE BUT HIGHS IN THE 70S AND LOWS IN THE UPPER 40S LOOKS REASONABLE. MODEL TRENDS IN LATTER PERIODS OF THE FORECAST CONTINUE TO BRING PRECIP BACK INTO THE REGION FASTER...WITH PRECIP OVER OUR WESTERN COUNTIES BY EARLY SATURDAY AFTERNOON....BUT STILL DRY SLOT THE SOUTHERN COUNTIES MONDAY MORNING. CURRENT FORECAST HAS THIS HANDLED WELL SO ONLY MADE MINOR TWEAKS TO WEATHER/POP FORECAST. .SGF... MO...NONE. KS...NONE. TERRY
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-011800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 530 AM CDT THU MAY 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL TO THE SIZE OF GOLF BALLS...AND DAMAGING WINDS IN EXCESS OF 60 MPH. LOCALIZED HEAVY RAINFALL IN EXCESS OF TWO INCHES AND MINOR FLOODING. AREAS AFFECTED AND TIMING: CLUSTERS OF THUNDERSTORMS WILL MOVE ACROSS SOUTHEAST KANSAS AND SOUTHERN MISSOURI THROUGH THE EARLY MORNING HOURS. DISCUSSION: CLUSTERS OF STRONG TO SEVERE THUNDERSTORMS WILL ACROSS SOUTHWEST AND SOUTH CENTRAL MISSOURI THROUGH THE MORNING HOURS. THE PRIMARY THREAT FROM THESE STORMS WILL BE LARGE HAIL. LATER TODAY ADDITIONAL STORM DEVELOPMENT IS EXPECTED...MAINLY ALONG AND SOUTH OF A COLD FRONT THAT WILL MOVE ACROSS SOUTH CENTRAL AND CENTRAL MISSOURI. LARGE HAIL AND DAMAGING WINDS WILL ONCE AGAIN BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ANOTHER UPPER LEVEL SYSTEM WILL MOVE INTO THE AREA SATURDAY NIGHT AND SUNDAY BRINGING THE THREAT OF MORE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED OVERNIGHT ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED ALONG AND EAST OF A LINE FROM MOUNT VERNON TO CASSVILLE THIS MORNING...AND EAST OF A LINE FROM FORT LEONARD WOOD TO WEST PLAINS DURING THE AFTERNOON. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF TERRY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1258 AM CDT THU MAY 01 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1110 PM HARDING KS .88 INCH HAIL
04/30/03 BOURBON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1146 PM DEVON KS .75 INCH HAIL
04/30/03 BOURBON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1201 AM HAMMOND KS .75 INCH HAIL
05/01/03 BOURBON REPORTED BY PUBLIC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0132 AM CDT THU MAY 01 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0121 AM FARLINGTON KS .75 INCH HAIL
05/01/03 CRAWFORD REPORTED BY FIRE AND
RESCUE.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
229 AM CDT THU MAY 01 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0220 AM STOCKTON MO .88 INCH HAIL
05/01/03 CEDAR REPORTED BY LAW
ENFORCEMENT OFFICIAL.KSZ073-097-101-MOZ055>057-066>069-077>081-088>094-010900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 306 AM CDT THU MAY 1 2003 THE NATIONAL WEATHER SERVICE HAS ALLOWED SEVERE THUNDERSTORM WATCH NUMBER 192...IN EFFECT UNTIL 300 AM CDT THURSDAY MORNING...TO EXPIRE FOR THE FOLLOWING COUNTIES... IN MISSOURI: BARTON...BENTON...CAMDEN...CEDAR...DADE...DALLAS...GREENE... HICKORY...JASPER...LACLEDE...LAWRENCE...MORGAN...NEWTON...POLK... ST. CLAIR...VERNON...WEBSTER AND WRIGHT. IN KANSAS: BOURBON...CHEROKEE AND CRAWFORD. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. TERRY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
423 AM CDT THU MAY 01 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0404 AM 2 W COLUMBUS KS .88 INCH HAIL
05/01/03 CHEROKEE REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
504 AM CDT THU MAY 01 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 AM DIAMOND MO 1 INCH HAIL
05/01/03 NEWTON REPORTED BY EMERGENCY
MANAGEMENT.The Springfield radar (KSGF), 6 km away, was scanning. The volume nearest the first event began at 10:58 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5357767.